MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50265
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure to re-dilate an existing unknown stent in the right pulmonary artery involving a male pediatric patient of unspecified age, an advance 18 lp low profile balloon catheter ruptured circumferentially and separated upon removal.An unknown 8 french sheath and unknown wire guide were utilized during the procedure.The balloon was inflated once inside the stent to 10 atmospheres with a 1:3 ratio of lopamirol contrast to saline.There was no reported angulation, tortuosity, or calcification.The balloon and sheath were removed as a unit, over a wire guide, while performing a counterclockwise rotation of the balloon.There was no blood observed inside of the unknown inflation device.An open surgical procedure was performed to remove the separated portion of the balloon from the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used pta4-18-80-8-2 separated into two pieces was returned to cook for investigation.The proximal segment included the hub which was attached to 77cm of the strain relief and attached to the strain relief was 1.5cm of balloon material.The distal piece consisted of 2cm of balloon material with 8cm of tip material from the balloon bond to the tip.A small piece of wire was stuck inside the distal segment.The middle part of the balloon was not returned.On the distal separated piece, the balloon material contained both a longitudinal and circumferential tear.The longitudinal tear started 7mm from the distal balloon bond.There were no marker bands present on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states all the appropriate precautions, warnings, indications, and contraindications.Based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device but to the procedure.The physician reported ¿maybe the crowns of the stent are the reason of the bursting of the balloon¿.Measure are being taken to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9030246
Report Number1820334-2019-02306
Device Sequence Number2155930
Product Code DQY
UDI-Device Identifier10827002502656
UDI-Public(01)10827002502656(17)220408(10)9649571
Combination Product (Y/N)N
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model NumberG50265
Device Catalogue NumberPTA4-18-80-8-2
Device Lot Number9649571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;